Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 277, NWS Atlanta, GA

May 15, 2009Cobb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 15, 2009, 8:26 PM EDT for Cobb County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2009, 8:26 PM EDT (00:26 UTC)
Expired
May 15, 2009, 9:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 160026
SVRFFC
GAC067-160100-
/O.NEW.KFFC.SV.W.0277.090516T0026Z-090516T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COBB COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 900 PM EDT

* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED   
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED   
  HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED   
  ALONG A LINE EXTENDING FROM MARIETTA TO SMYRNA TO AUSTELL...MOVING   
  NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KENNESAW...POWDER SPRINGS AND ACWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3410 8462 3411 8463 3411 8459 3409 8459
      3409 8450 3405 8442 3384 8447 3375 8457
      3381 8462 3381 8471 3408 8474
TIME...MOT...LOC 0025Z 117DEG 10KT 3401 8454 3388 8457
          3382 8462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:30 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 15, 6:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT FRI MAY 15 2009

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO
PRODUCE A MOIST SOUTHERLY WIND FLOW OVER THE REGION INTO SUNDAY.
THIS AHEAD OF A COLD FRONT...CURRENTLY PUSHING INTO THE CENTRAL
PLAINS...AND PROGGED BY NAM AND GFS TO APPROACH THE AREA ON
SATURDAY...THEN PUSH ACROSS THE FORECAST AREA ON SUNDAY. AS A
RESULT...WILL CONTINUE TO EXPECT INCREASING RAIN CHANCES FROM EARLY
SATURDAY THROUGH SUNDAY AFTERNOON. IT APPEARS THE DRIVING UPPER
DYNAMICS WILL BE A LONG WAVE TROUGH THAT STRETCHES SOUTHWARD FROM
CANADA...WITH AN ASSOCIATED VORTICITY MAXIMUM TRACKING ACROSS MAINLY
THE GREAT LAKES REGION OVER THE WEEKEND. WITH THE GREATER UPPER
SUPPORT WELL NORTH... AND ONLY MODERATE INSTABILITIES OF 1500-2000
CAPES AND -3 TO -5 LI'S IN PLACE OVER THE WEEKEND... WOULD EXPECT
ASSOCIATED CONVECTION AHEAD AND ALONG THE FRONT TO BE MOSTLY BELOW
SEVERE LIMITS. HOWEVER...WE CAN NEVER RULE OUT A FEW SEVERE STORMS
WITH A FRONTAL BOUNDARY PUSHING INTO THE AREA AT THIS TIME OF YEAR.
SO FAR SPC IS ONLY MENTIONING GENERAL THUNDERSTORMS FOR GEORGIA ON
SATURDAY AND SUNDAY...AND THIS LOOKS REASONABLE AT THIS TIME. AS THE
FRONT PUSHES INTO NORTH GEORGIA SATURDAY NIGHT...EXPECT ONGOING
CONVECTION TO WEAKEN INTO SUNDAY MORNING WITH LACK OF HEATING.
STORMS WILL BECOME MORE ACTIVE AGAIN ON SUNDAY OVER CENTRAL GEORGIA
AS THE FRONT PROVIDES A FOCUS DURING DAYTIME HEATING. IT APPEARS ON
SUNDAY...THE STRONGER STORMS WILL LIKELY BE ALONG AND SOUTH OF A
WEST POINT TO MILLEDGEVILLE TO AUGUSTA LINE BY SUNDAY
AFTERNOON...WITH THIS THREAT PUSHING INTO SOUTH GEORGIA WITH THE
FRONT SUNDAY EVENING. OVERALL RAINFALL AMOUNTS SHOULD BE GENERALLY
ONE INCH OR LESS THROUGH THE EVENT. HAVE LEANED TOWARD PERSISTENCE
FOR LOWS TONIGHT...THEN TOWARD THE MAV NUMBERS REMAINING PERIODS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
EXPECT CLEARING CONDITIONS BY EARLY MONDAY IN THE WAKE OF THE COLD
FRONT AS HIGH PRESSURE AND A COOLER/DRIER AIRMASS ADVECTS DOWN FROM
THE NORTH. SIMILAR TO PREVIOUS MODEL RUNS...GFS AND ECMWF CONTINUE
TO SHOW A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTH CENTRAL
GULF ON TUESDAY-TUESDAY NIGHT...POSSIBLY SOMEWHERE ALONG THE OLD
FRONTAL BOUNDARY THAT CAME THROUGH ON SUNDAY. AT THIS TIME OF
YEAR...THE ORIGINATING REGION FOR TROPICAL STORMS IS OVER THE
GULF AND GENERALLY ALONG OLD FRONTAL BOUNDARIES. BOTH GFS AND
ECMWF HINT AT MEANDERING THIS SYSTEM OVER THE GULF THROUGH THE
WORK WEEK...THEN POSSIBLY BRINGING THE SYSTEM INLAND SOMEWHERE
ALONG THE NORTH CENTRAL GULF COASTAL REGION LATE INTO THE WEEKEND.
WILL HAVE TO MONITOR THIS POTENTIAL CLOSELY WITH LATER RUNS.

&&

.AVIATION...
SCATTERED CONVECTION ASSOCIATED WITH A STRONG SEA BREEZE HAS PUSHED
WELL INTO CENTRAL GEORGIA LATE THIS AFTERNOON...THIS ACTIVITY SHOULD
CONTINUE MOVING NORTHWEST BUT BEGIN DISSIPATING AFTER 00Z. I EXPECT
ISOLATED CONVECTION AT BEST AFTER 02Z. GENERALLY VFR CONDITIONS
ACROSS THE FORECAST AREA AT THIS TIME OUTSIDE OF THE CONVECTION.
THIS SHOULD CONTINUE THROUGH 04Z WITH WIDESPREAD MVFR AND LOCAL IFR
CONDITIONS DEVELOPING ACROSS MOST OF THE AREA BY 08Z. GENERALLY VFR
CONDITIONS ARE EXPECTED AFTER 15Z OUTSIDE OF SCATTERED CONVECTION
WHICH WILL BE REDEVELOPING ACROSS THE REGION SATURDAY AFTERNOON.
WINDS WILL REMAIN LIGHT EAST TO SOUTHEAST THROUGH AROUND 14Z...
BECOMING PREDOMINATELY SOUTHWEST AFTER 14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  82  64  71  47 /  20  60  70  70  30
ATLANTA         66  80  63  68  48 /  20  70  60  70  30
BLAIRSVILLE     61  74  60  63  40 /  20  80  80  70  20
CARTERSVILLE    63  82  60  63  46 /  20  70  70  70  20
COLUMBUS        67  84  65  73  52 /  20  70  50  60  40
GAINESVILLE     64  77  60  66  46 /  20  70  70  70  30
MACON           65  84  66  80  51 /  20  60  50  70  50
ROME            65  83  63  67  46 /  20  80  80  60  10
PEACHTREE CITY  64  82  64  69  44 /  20  70  60  70  30
VIDALIA         65  84  66  81  54 /  20  40  40  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39
Hazardous weather outlook, May 15, 5:00 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT FRI MAY 15 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL WEAKEN TODAY WHILE A WEAK SURFACE PRESSURE
PATTERN CONTINUES ACROSS THE AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE GUSTY WINDS AND
LIGHTNING ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON INTO
TONIGHT.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY. THE AIRMASS WILL
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES OF 1000 TO
1500 AND LIFT INDICES OF MINUS 3 TO MINUS 7. A FEW STORMS WILL GET
STRONG AS THE UPPER RIDGE WILL BE WEAKER TODAY. HOWEVER...THE LACK
OF A WELL DEFINED LIFTING MECHANISM WILL BE AN INHIBITING FACTOR
FOR SEVERE THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. THERE IS A
CHANCE OF THUNDERSTORMS OVER CENTRAL GEORGIA MONDAY...AND WEDNESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BDL

In the hours before

Special weather statement, May 15, 7:15 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT FRI MAY 15 2009

GAZ066-152345-
715 PM EDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TROUP COUNTY
UNTIL 745 PM EDT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANNONVILLE. THE THUNDERSTORM WAS DRIFTING
SLOWLY NORTHWEST.

WIND GUSTS OF 35 MPH...PEA-SIZED HAIL...AND FREQUENT LIGHTNING ARE
LIKELY AS THIS STORM MOVES THROUGH WESTERN TROUP COUNTY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 15, 7:21 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT FRI MAY 15 2009

GAZ009-160015-
721 PM EDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TOWNS COUNTY UNTIL 815
PM EDT...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS ACROSS MUCH OF TOWNS COUNTY. THESE THUNDERSTORMS WERE
NEARLY STATIONARY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND STREETS ACROSS TOWNS COUNTY...INCLUDING
AREAS AROUND THE PLUM ORCHARD GAP SHELTER...TATE CITY...TITUS...
MACEDONIA...HIAWASSEE...YOUNG HARRIS...ALEXANDERS MILL...BLUE
MOUNTAIN SHELTER AND MOUNTAIN SCENE. ADDITIONALLY...COUNTRY ROADS
AND WOODLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 15, 7:22 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT FRI MAY 15 2009

GAZ067-078-160000-
722 PM EDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN EASTERN
HARRIS AND SOUTHERN MERIWETHER COUNTIES UNTIL 800 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF MANCHESTER TO
SHILOH...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE POSSIBLE AS THESE STORMS
MOVE ACROSS HARRIS AND MERIWETHER COUNTIES THROUGH 800 PM EDT.
FREQUENT LIGHTNING CAN ALSO BE EXPECTED.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 15, 7:31 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT FRI MAY 15 2009

GAZ033-044-045-160015-
731 PM EDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN DEKALB AND FULTON COUNTIES UNTIL 815 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING FROM DRUID HILLS TO UNION
CITY...MOVING NORTHWEST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
ACTIVITY. PEA-SIZED HAIL IS ALSO POSSIBLE. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 15, 7:52 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT FRI MAY 15 2009

GAZ032-160015-
752 PM EDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN COBB COUNTY
UNTIL 815 PM EDT...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING OVER SMYRNA...MOVING NORTHWEST AT 5
MPH.

PEA-SIZED HAIL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 15, 8:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT FRI MAY 15 2009

GAZ031>033-043-044-160045-
815 PM EDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND SMALL HAIL
IN DOUGLAS...PAULDING...COBB AND FULTON COUNTIES UNTIL 845 PM EDT...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MABLETON...MOVING NORTHWEST AT 35 MPH.

HEAVY DOWNPOURS CAN BE EXPECTED ACROSS DOUGLAS...PAULDING...COBB AND
FULTON COUNTIES...INCLUDING AREAS AROUND EDGEWOOD...BUCKHEAD...
SANDTOWN...BOLTON...BANKHEAD...CAMPBELLTON...CASCADE HEIGHTS
...VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC
STATION...LAKEWOOD PARK...CHASTAIN MEMORIAL PARK...PIEDMONT PARK AND
GRANT PARK-ZOO ATLANTA. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:16 PM EDTSevere Thunderstorm WarningFFCWhite44 min
May 15, 8:24 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas51 min
May 15, 8:41 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield30 min
May 15, 8:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb36 min
May 15, 9:20 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee40 min
May 15, 9:26 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding34 min
May 16, 11:44 AM EDTFlash Flood WarningFFCHeard3 hr
May 16, 1:14 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox31 min
May 16, 1:40 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair50 min
May 16, 1:47 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox43 min
May 16, 3:00 PM EDTSevere Thunderstorm WarningFFCSumter45 min
May 16, 3:20 PM EDTSevere Thunderstorm WarningFFCDooly, Macon25 min
May 16, 4:42 PM EDTSevere Thunderstorm WarningFFCWarren48 min
May 16, 7:20 PM EDTSevere Thunderstorm WarningFFCMuscogee25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.